NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › POTS › Mirena coil and POTS secondary to EDS…. bad idea?
- This topic has 3 replies, 2 voices, and was last updated 7 years, 10 months ago by Mog the Dog.
May 5, 2015 at 4:44 pm #831RimaParticipant
Any thoughts about having a Minera coil fitted? Am concerned about the affect of the progesterone re cologne elasticity and worsening of both EDS and POTS. That said i feel terrible whenever i have my period (headache for 2 weeks pretty much guaranteed, and am even more exhausted than normal.) If anyone has any experience of having this I’d love to hear about it.
ThanksMay 6, 2015 at 9:48 am #5479Mog the DogParticipant
After doing extensive research on hormonal effects on loose joints, I learned that everyone’s experience with hormone therapy, including the Mirena, is unique. That being the case, only you know best whether to try it. You will find some people saying that the Mirena was an easy solution to their problem while others will tell you it was like being dragged through hell.
The research does show that some women experience a worsening of their EDS-related symptoms while taking progesterone (check out Howard Bird’s Hormonal Aspects of Hypermobility), so I opted to avoid taking any hormones except when I had to in order to stop menstrual hemorrhage. The only thing I noticed while on progesterone is that I became excessively emotional and would find my self in a crumpled heap, crying uncontrollably at times. I’ll opt for a headache over that. On the other hand, I lost over 4 pints of blood during one period, so the progesterone was a life saver for me.
How old are you and when did the menstrual cycle headaches start? During what part of your cycle do you start getting the headache, and how long do your periods last?May 7, 2015 at 8:36 am #5481RimaParticipant
Hi, thanks for your thoughts. Am 37, had headaches for …years…not sure how many, I get the headache starting a couple of days before my period and the period lasst a week or so… the headache more like 2 weeks, pretty consistently. The emotional incontinence, that’s me all over progesterone or not 🙂 The headache is pretty intolerable as am barely functional for 2 weeks and i have 2 young kids. And i feel grim on a daily basis without throwing that in, so if there is a way of getting rid of the headache it’d help!May 7, 2015 at 9:54 am #5482Mog the DogParticipant
So it appears that the headaches start when the estrogen is at its lowest and continue until the estrogen levels start rising before ovulation.
It sounds like your estrogen levels are unusually low, which can cause debilitating headaches. Some women have found relief from these cyclical “low estrogen headaches” from taking magnesium supplements. Ask your doctor about it. Taking a magnesium supplement sounds safer than adding synthetic hormones to the mix plus all of the other risks that come with the Mirena.
- You must be logged in to reply to this topic.